Alert archive / Arkansas / Flash Flood Warnings in 2013

Flash Flood Warning 41, NWS Tulsa, OK

August 10, 2013Franklin County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Aug 10, 2013, 5:25 AM CDT for Franklin County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2013, 5:25 AM CDT (10:25 UTC)
Expired
Aug 10, 2013, 9:30 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WGUS54 KTSA 101025
FFWTSA
ARC047-101430-
/O.NEW.KTSA.FF.W.0041.130810T1025Z-130810T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
525 AM CDT SAT AUG 10 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...

* UNTIL 930 AM CDT

* AT 524 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. 1 TO 2    
  INCHES OF RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL 1 TO 2  
  POSSIBLE.   

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...CASS
  AND FERN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3555 9370 3554 9404 3557 9403 3558 9407
      3566 9407 3566 9399 3570 9398 3571 9396
      3573 9396 3573 9392 3576 9389 3576 9391
      3576 9369

$$
1 follow-up statement
106 
WGUS74 KTSA 101141
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
641 AM CDT SAT AUG 10 2013

ARC047-101430-
/O.CON.KTSA.FF.W.0041.000000T0000Z-130810T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN AR-
641 AM CDT SAT AUG 10 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN FRANKLIN COUNTY
UNTIL 930 AM CDT...

AT 640 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAIN CONTUINING OVER NORTHEAST 
CRAWFORD AND SOUTHERN MADISON COUNTIES.  THESE STORMS WILL TRACK 
ACROSS NORTHERN FRANKLIN COVER OVER THE NEXT 1 TO 2 HOURS AND WORSEN 
ANY ONGOING FLOODING.  1 TO 2 INCHES OF RAINFALL HAS ALREADY 
OCCURRED WITH AN ADDITIONAL INCH POSSIBLE. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CASS AND FERN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOW WATER CROSSINGS IN HILLY TERRAIN ARE ESPECIALLY DANGEROUS IN
HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER
TO CARRY VEHICLES AWAY.

&&

LAT...LON 3555 9370 3554 9404 3557 9403 3558 9407
      3566 9407 3566 9399 3570 9398 3571 9396
      3573 9396 3573 9392 3576 9389 3576 9391
      3576 9369

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:10 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 10, 3:10 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
310 AM CDT SAT AUG 10 2013

.DISCUSSION...
A PERSISTENT FRONTAL BOUNDARY CONTINUES TO LIE IN CLOSE PROXIMITY TO
THE FORECAST AREA. CURRENTLY... THE FRONT RUNS NORTHEASTWARD FROM
JUST SOUTH OF DFW CUTTING ACROSS THE FAR SOUTHEAST CORNER OF
OKLAHOMA. SCATTERED THUNDERSTORM ACTIVITY NORTH OF THE FRONT HAS
PERSISTED ACROSS MUCH OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
OVERNIGHT. THIS ACTIVITY IS EXPECTED TO SLOWLY DECREASE DURING THE
DAY.

AS THE UPPER FLOW PATTERN FLATTENS OUT OVER THE NEXT COUPLE OF
DAYS... THUNDERSTORM ACTIVITY IS EXPECTED TO BE CONFINED TO THE
EASTERN PORTION OF THE FORECAST AREA FOR THE REMAINDER OF THE
WEEKEND. LOCALIZED HEAVY RAINFALL WILL REMAIN POSSIBLE IN THIS
AREA... HOWEVER QPF VALUES ARE LOW ENOUGH THAT A FLASH FLOOD WATCH
WILL NOT BE NECESSARY AT THIS TIME.

AS NORTHWEST UPPER FLOW BECOMES REESTABLISHED ACROSS THE SOUTHERN
PLAINS DURING THE BEGINNING OF THE WEEK... RAIN CHANCES WILL BE ON
THE INCREASE AGAIN. A SERIES OF DISTURBANCES IN THE UPPER FLOW
BEGINNING MONDAY... ACCOMPANIED BY A SURFACE FRONT MOVING INTO THE
AREA EARLY TUESDAY WILL AGAIN CREATE CONDITIONS CONDUCIVE FOR
WIDESPREAD THUNDERSTORMS WITH HEAVY RAINFALL... GENERALLY FROM
MONDAY INTO WEDNESDAY. WITH SOILS REMAINING NEARLY SATURATED FROM
PREVIOUS HEAVY RAINS... FLOODING WILL AGAIN BECOME POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   87  72  91  75 /  20  10  20  20
FSM   88  73  90  74 /  40  40  40  20
MLC   88  72  94  75 /  30  20  20  10
BVO   87  70  91  72 /  10  10  10  20
FYV   84  69  85  71 /  40  30  40  20
BYV   83  68  84  70 /  40  30  40  20
MKO   86  71  91  74 /  30  20  30  20
MIO   87  70  89  72 /  20  20  20  20
F10   87  72  92  76 /  30  20  20  20
HHW   94  75  95  76 /  10  30  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR OKZ057-OKZ058-OKZ061-
     OKZ062-OKZ063-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...07
LONG TERM....06
Hazardous weather outlook, Aug 10, 5:06 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 AM CDT SAT AUG 10 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 AM CDT SAT AUG 10 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...AFTERNOON.

DISCUSSION...
SCATTERED THUNDERSTORMS ONGOING EARLY SATURDAY ACROSS FAR
EASTERN OKLAHOMA AND WESTERN ARKANSAS WILL CONTINUE TO
POSE A LIMITED SEVERE WEATHER RISK...ALONG WITH PRODUCING
LOCALIZED FLASH FLOODING.  THE STORMS ARE EXPECTED TO END
BY MID MORNING...WITH ADDITIONAL THUNDERSTORM DEVELOP
LATER THIS AFTERNOON AND INTO THE EVENING HOURS.  A LIMITED
RISK OF SEVERE WEATHER WILL CONTINUE WITH ANY RENEWED
THUNDERSTORM DEVELOPMENT LATER TODAY AND TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION IS NOT LIKELY DUE TO THE ISOLATED
SEVERE WEATHER COVERAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...SEVERE THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE DAILY THROUGH THE UPCOMING
WEEK.  THE LATEST DATA CONTINUE TO SUGGEST A LARGE STORM
COMPLEX COULD AFFECT THE REGION MONDAY INTO MONDAY NIGHT.
SHOULD THIS STORM COMPLEX EVOLVE...THEN IT WOULD LIKELY A BRING
A CHANCE OF SEVERE WEATHER ALONG WITH ANOTHER ROUND OF HEAVY
RAIN.  DEPENDING ON THE EXACT LOCATION OF THE HEAVIEST RAINS
OVER THE NEXT SEVERAL DAY...BOTH FLASH FLOODING AND MAIN STEM
RIVER FLOODING WILL BE POSSIBLE.  THUNDERSTORM CHANCES MAY
GRADUALLY DIMINISH TOWARD THE END OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:07 AM CDTAreal Flood AdvisoryTSAMadison113 min
Aug 10, 3:16 AM CDTFlash Flood WarningTSAMadison, Washington5 hr
Aug 10, 4:06 AM CDTAreal Flood AdvisoryTSAFranklin114 min
Aug 10, 8:21 AM CDTAreal Flood WarningTSAFranklin, Madison, Washington8 hr

Nearby

Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.